How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor (MD)
Category: Health
Satisfied Customers: 32156
Experience:  MBBS, MS (General Surgery), Fellowship in Sports Medicine
5625079
Type Your Health Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

I was given a sulfer antibiotic for a sinus infection on the

Customer Question

I was given a sulfer antibiotic for a sinus infection on the 19th of December. On the 5th of January I went back in because I had a coating on my tongue and it was sore. I think I may have scratched some sores into my mouth from my tooth brush . My tongue is sore and burns - it's painful to talk - especially when I first wake up. I did use my tooth brush to try and scrub the coating off of my tongue a few days before this . Now I'm flat out miserable. I was told on the 19th of Dec. that the right side of my tonsils were swollen . They found spots on them on the 5 th , tested me for Strep and it was negative. Help - I'm hypoglycemic and can barely eat or drink anything now !
JA: Have you noticed any recent swelling? Do you have any tooth pain?
Customer: My tongue swells and makes it difficult to talk - especially when I first wake up. The tip of it burns when exposed to air or food / water . my entire mouth is sore
JA: Anything else in your medical history you think the doctor should know?
Customer: I do have a history of Genital Herpes compliments or an ex husband.... I hadn't had any kind of an infection for a very long time before the 19th of December. I was half way ( ? ) treated for possible thrush but the doctor on the 5th said he didn't think I had that... but wasn't sure. I was given one pill for thrush and then mouthwash that doesn't seem to be working all that well
Submitted: 15 days ago.
Category: Health
Expert:  Dr. Arun Phophalia replied 15 days ago.

Hello! My name is***** to JustAnswer. I'm reviewing your question now, and will post back with the reply momentarily.

Expert:  Dr. Arun Phophalia replied 15 days ago.

What is your age?

Are your concerns more about the burning of tongue and mouth or else?

Expert:  Dr. Arun Phophalia replied 11 days ago.

Your symptoms can be due to;

1) Adverse effect of antibiotic.

2) Severe acid reflux.

3) Thrush.

Once you stop antibiotic, gradually adverse effects would resolve.

For acid reflux Maalox and Prilosec would help.

Treatment of oral thrush involves oral nystatin swish and swallow for adults. Treatment should be continued for 5 to 7 days after the lesions disappear. Clotrimazole troches dissolved in the mouth two to five times daily is an another preferable treatment option. If this topical therapy is not effective, oral ketoconazole, itraconazole, or fluconazole may be prescribed.

It is privilege assisting you.

Please let me know if you have further queries or unanswered questions.

Please consider a positive rating if this interaction has been satisfactory, as this is the only way we experts are credited and compensated for the time and work. You are not charged again for giving a rating.

Thank you.

Wishing you all the very best in life.

Expert:  Dr. Arun Phophalia replied 8 days ago.

Thank you for the opportunity to answer completely your Question. Please make sure to rate me because that is how I am credited and paid for my work.

Now, I will provide an Additional Service offer so that you have this option available on your question list to get a hold of me directly in the future.

This additional service offer can be used for

- if you would like to schedule a new, private email session or to ask me directly a new question. It's up to you.

Thank you.

Expert:  Dr. Arun Phophalia replied 6 days ago.

Best wishes,
It was my pleasure to help you.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star).
Please bookmark my profile for fast, reliable authentic answers!
This is the link to my profile:

http://www.justanswer.com/medical/expert-drarunphophalia/